MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX; EXTENSION SETS

SMITHS MEDICAL ASD, INC. MEDEX; EXTENSION SETS
Model Number MX448HFB
Medical Device Problem Codes Fluid/Blood Leak (1250); Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2019
Type of Reportable Event Malfunction
Event or Problem Description
Information received a smiths medical infusion extension sets and disposables|medex extension sets single line had leaking of medication.Reported by patients father at 0955 , he called this rn to bedside to notify her that patient is leaking from smoflipid line.Upon assessment, it appeared that lipids were backflowing into line, therefore causing pressure to build.Rn assisted this rn in changing out the filter.Smoflipids were infusing well after change.
 
Additional Manufacturer Narrative
Other text: one unit was returned for evaluation.The unit was tested and leakage was found from the filter component supplied for use during manufacture of the set.The device was forwarded to our supplier for further testing.The supplier confirmed the leak as well, and noted that the event was likely created due to cracks which could not be contributed to the manufacturing process.The cracks found are often associated with overtightening or alcohol use.A device history review was conducted and found no discrepancies.

Brand Name
MEDEX
Common Device Name
EXTENSION SETS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer Contact
jim vegel
6000 nathan lane north
suite 750
minneapolis, MN 55442
MDR Report Key11916581
Report Number3012307300-2021-05364
Device Sequence Number1374859
Product Code FPB
UDI-Device Identifier10351688507457
UDI-Public10351688507457
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K860803
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2022
Device Model NumberMX448HFB
Device Catalogue NumberMX448HFB
Device Lot Number3818593
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2021
Supplement Date Received by Manufacturer06/29/2021
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date02/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown